New Hampshire, 2007

Hail and Damaging Winds in New Hampshire, June 2, 2007

June 2, 2007 · NWS GYX · 19 events in 1 county or zone

Widespread severe thunderstorms produced numerous reports of large hail and damaging winds across southeastern New Hampshire.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Widespread severe thunderstorms produced numerous reports of large hail and damaging winds across southeastern New Hampshire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 2, 1:53 PM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 2, 1:53 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
253 PM EDT SAT JUN 2 2007

.SYNOPSIS...
RIPPLES OF LOW PRESSURE WILL CONTINUE TO RIDE QUASI-
STATIONARY BOUNDARY THROUGH LATE WEEKEND.  LAST OF RIPPLES LOOKS
TO LINK UP WITH REMNANTS OF TROPICAL STORM ACTIVITY TO PROVIDE A
DECENT DOUSING LATER SUNDAY NIGHT INTO MONDAY NIGHT. COLD FRONT WILL
CROSS FORECAST AREA LATER TUESDAY FOLLOWED BY A DRYING HIGH PRESSURE
WEDNESDAY NIGHT INTO THURSDAY. NEXT WARM FRONT APPROACHES THURSDAY
NIGHT.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
STRONG THUNDERSTORMS HAVE DEVELOPED OVER WESTERN MAINE AND
SOUTHERN NEW HAMPSHIRE ON THE SOUTH SIDE OF A WEAK BOUNDARY.
SEVERE THUNDERSTORM WATCH #331 IS IN EFFECT FOR PORTIONS OF THE
CWA THROUGH 00Z. CONTINUED AFTERNOON HEATING WILL HELP TO
DESTABILIZE THE ATMOSPHERE FURTHER. EXPECT STORMS TO FIRE UP OVER
SOUTHERN NH WHERE THE ATMOSPHERE HAS NOT BEEN WORKED OVER YET.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SURFACE BOUNDARY CONTINUES TO SLIDE SOUTH OVERNIGHT...COMING TO
REST JUST SOUTH OF THE CWA TOMORROW MORNING. NORTH OF THE
BOUNDARY...EXPECT TEMPERATURES TO BE NEARLY 15 DEGREES COOLER THAN
TODAY WITH SHOWERS POSSIBLE THROUGH THE DAY. SHOWERS WILL
CONTINUE OVER THE REGION THROUGH TOMORROW AFTERNOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SHOWERS SUNDAY WILL BECOME MORE OF A TROPICALLY INDUCED HEAVY RAIN
SUNDAY NIGHT INTO MONDAY. LATEST MODEL SOLUTIONS INDICATING 12 TO
24 HOUR PRECIPITATION AMOUNTS ON THE ORDER OF 1.5 TO 2 INCHES. FFG
GUIDANCE CALLING FOR AMOUNTS ON THE ORDER OF 3 TO 5 INCHES TO
CAUSE SIGNIFICANT FLOODING PROBLEMS...SO NOT ANTICIPATING PROBLEMS
AT THIS TIME.  COLD FRONT FINALLY CLEARS REGION LATER TUESDAY WITH
HIGH PRESSURE APPROACHING THE AREA WED INTO THU BEFORE NEXT WARM
FRONT APPROACHES AND HEATS THINGS UP FOR THE END OF THE WEEKEND.
GENERALLY FOLLOWED GUIDANCE FOR POPS/TEMPS.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR AND MVFR CONDITIONS WILL DROP TO IFR/LIFR BY MORNING AS A WEAK
BOUNDARY MOVES THROUGH THE REGION BRINGING LOW CEILINGS AND
REDUCED VISIBILITY. REMNANTS OF TROPICAL STORM BARRY WILL AFFECT
THE REGION THROUGH TUESDAY...BRINGING LOW CEILINGS AND MORE RAIN.

LONG TERM...IFR SUNDAY NIGHT INTO TUESDAY...THEN SLOWLY INCREASING
TO VFR WEDNESDAY INTO THURSDAY.
 &&

.MARINE...
SHORT TERM...STRONG THUNDERSTORMS WILL AFFECT THE SOUTHERN WATERS
THIS EVENING. A WEAK BOUNDARY WILL MOVE THROUGH TONIGHT. SEAS WILL
INCREASE DURING THE DAY TOMORROW AND A SMALL CRAFT ADVISORY MAY BE
NEEDED TOMORROW AFTERNOON.

LONG TERM...MONDAY NIGHT INTO TUESDAY...WINDS/SEAS WILL INCREASE WITH
AT LEAST SCA...POSSIBLY MINIMAL GLW INTO TUESDAY...WITH SEAS SLOWLY
SUBSIDING TUESDAY INTO WED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 2, 1:06 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
206 PM EDT SAT JUN 2 2007

ANZ150-MEZ007>009-013-014-020>022-025>028-NHZ001-002-031815-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
206 PM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...NORTHERN NEW
HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

MEZ012-018-019-023-024-NHZ003>010-013-014-031815-
SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-
COASTAL CUMBERLAND-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
206 PM EDT SAT JUN 2 2007

...SEVERE THUNDERSTORM WATCH 331 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 2, 3:09 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
409 PM EDT SAT JUN 2 2007

NHZ005-022115-
SOUTHERN GRAFTON-
409 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 515 PM
EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES WEST OF HANOVER...
MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT HANOVER...LEBANON...ENFIELD...CANAAN AND ORANGE THROUGH 515
PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. IN
ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN COULD FALL IN LESS
THAN AN HOUR. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING
AND FLOODING IN LOW LYING AREAS.

HAYES
Special weather statement, Jun 2, 3:22 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
422 PM EDT SAT JUN 2 2007

NHZ008-013-022115-
INTERIOR ROCKINGHAM-MERRIMACK-
422 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY AND ROCKINGHAM
COUNTY THROUGH 515 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 8 MILES SOUTH OF
CONCORD...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT BOW...CONCORD...HOOKSETT...SUNCOOK...
PEMBROKE...EPSOM...CANDIA AND ALLENSTOWN THROUGH 515 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jun 2, 3:34 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
434 PM EDT SAT JUN 2 2007

MEZ012-020-021-022130-
ANDROSCOGGIN-KENNEBEC-SOUTHERN OXFORD-
434 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY AND OXFORD COUNTY THROUGH 530 PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HARTFORD...MOVING EAST AT 15 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT CANTON...HARTFORD...LIVERMORE
FALLS...LEEDS...WAYNE...WINTHROP...READFIELD...MANCHESTER AND
HALLOWELL THROUGH 530 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. IN
ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN COULD FALL IN LESS
THAN AN HOUR. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING
AND FLOODING IN LOW LYING AREAS.

HAYES
Special weather statement, Jun 2, 3:50 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
450 PM EDT SAT JUN 2 2007

MEZ021-026-027-022130-
KENNEBEC-KNOX-LINCOLN-
450 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...KNOX COUNTY AND
LINCOLN COUNTY THROUGH 530 PM EDT...

AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HALLOWELL...MOVING EAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT RANDOLPH...MANCHESTER...
GARDINER...FARMINGDALE...AUGUSTA. ..PITTSTON...CHELSEA...WINDSOR AND
WHITEFIELD THROUGH 530 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jun 2, 4:08 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
508 PM EDT SAT JUN 2 2007

MEZ018-023-NHZ010-022215-
COASTAL YORK-INTERIOR YORK-STRAFFORD-
508 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY AND YORK COUNTY
THROUGH 615 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF BARRINGTON...
MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
BARRINGTON...ROCHESTER...MADBURY...BERWICK...SOMERSWORTH...DOVER...
ROLLINSFORD...SOUTH BERWICK...SOUTH ELIOT AND ELIOT THROUGH 615 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jun 2, 4:10 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
510 PM EDT SAT JUN 2 2007

MEZ021-022215-
KENNEBEC-
510 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY THROUGH 615 PM
EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF WAYNE...
MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS WAYNE...READFIELD...WINTHROP... MONMOUTH...MANCHESTER...
HALLOWELL...AUGUSTA...GARDINER...FARMINGDALE AND RANDOLPH THROUGH
615 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN
ADDITION...AS MUCH AS AN INCH OF RAIN MAY FALL WITH THIS
STORM...RESULTING IN LOCALIZED STREET FLOODING.

HAYES

The radar

The Portland,ME radar (KGYX), 122 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

16 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Rockingham

When
June 2, 4:10 PM EST to 4:13 PM EST
Where
Rockingham County, Candia
Measured
1 in hail
Reported by
Public
Coordinates
43.080, -71.280

A severe thunderstorm produced 1 inch hail in Candia.

Hail, Rockingham

When
June 2, 4:36 PM EST to 4:38 PM EST
Where
Rockingham County, Raymond
Measured
1 in hail
Reported by
Public
Coordinates
43.030, -71.180

A severe thunderstorm produced 1 inch hail in Raymond.

Hail, Rockingham

When
June 2, 4:39 PM EST to 4:42 PM EST
Where
Rockingham County, Raymond
Measured
0.88 in hail
Reported by
Public
Coordinates
43.030, -71.180

A severe thunderstorm produced .88 inch hail in Raymond.

Hail, Rockingham

When
June 2, 4:40 PM EST to 4:42 PM EST
Where
Rockingham County, Fremont
Measured
0.75 in hail
Reported by
Public
Coordinates
42.980, -71.130

A severe thunderstorm produced .75 inch hail in Fremont.

Hail, Rockingham

When
June 2, 4:44 PM EST to 4:46 PM EST
Where
Rockingham County, Fremont
Measured
1 in hail
Reported by
Public
Coordinates
42.980, -71.130

A severe thunderstorm produced 1 inch hail in Fremont.

Hail, Rockingham

When
June 2, 4:44 PM EST to 4:47 PM EST
Where
Rockingham County, Sandown
Measured
0.88 in hail
Reported by
Public
Coordinates
42.920, -71.180

A severe thunderstorm produced .88 inch hail in Sandown.

Thunderstorm Wind, Rockingham

When
June 2, 4:45 PM EST to 4:48 PM EST
Where
Rockingham County, Danville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.920, -71.120

A severe thunderstorm downed trees and power lines in Danville.

Hail, Rockingham

When
June 2, 4:49 PM EST to 4:52 PM EST
Where
Rockingham County, Fremont
Measured
1.25 in hail
Reported by
Public
Coordinates
42.980, -71.130

A severe thunderstorm produced 1.25 inch hail in Fremont.

Hail, Rockingham

When
June 2, 4:53 PM EST to 4:56 PM EST
Where
Rockingham County, Fremont
Measured
0.88 in hail
Reported by
Public
Coordinates
42.980, -71.130

A severe thunderstorm produced .88 inch hail in Fremont.

Hail, Rockingham

When
June 2, 4:55 PM EST to 4:57 PM EST
Where
Rockingham County, Kingston
Measured
0.88 in hail
Reported by
Public
Coordinates
42.930, -71.050

A severe thunderstorm produced .88 inch hail in Kingston.

Hail, Rockingham

When
June 2, 5:00 PM EST to 5:03 PM EST
Where
Rockingham County, East Kingston
Measured
1 in hail
Reported by
Public
Coordinates
42.920, -71.000

A severe thunderstorm produced 1 inch hail in East Kingston.

Hail, Rockingham

When
June 2, 5:09 PM EST to 5:11 PM EST
Where
Rockingham County, Derry
Measured
1 in hail
Reported by
Public
Coordinates
42.870, -71.320

A severe thunderstorm produced 1 inch hail in Derry.

Thunderstorm Wind, Rockingham

When
June 2, 5:10 PM EST to 5:13 PM EST
Where
Rockingham County, Candia
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.080, -71.280

A severe thunderstorm downed trees in Candia.

Hail, Rockingham

When
June 2, 5:22 PM EST to 5:25 PM EST
Where
Rockingham County, Exeter
Measured
0.75 in hail
Reported by
Public
Coordinates
42.970, -70.930

A severe thunderstorm produced .75 inch hail in Exeter.

Hail, Rockingham

When
June 2, 5:27 PM EST to 5:29 PM EST
Where
Rockingham County, Fremont
Measured
0.75 in hail
Reported by
Public
Coordinates
42.980, -71.130

A severe thunderstorm produced .75 inch hail in Fremont.

Hail, Rockingham

When
June 2, 5:30 PM EST to 5:33 PM EST
Where
Rockingham County, Derry
Measured
1 in hail
Reported by
Public
Coordinates
42.870, -71.320

A severe thunderstorm produced 1 inch hail in Derry.

Hail, Rockingham

When
June 2, 5:39 PM EST to 5:41 PM EST
Where
Rockingham County, Seabrook
Measured
0.75 in hail
Reported by
Public
Coordinates
42.900, -70.850

A severe thunderstorm produced .75 inch hail in Seabrook.

Hail, Rockingham

When
June 2, 5:39 PM EST to 5:42 PM EST
Where
Rockingham County, Atkinson
Measured
0.75 in hail
Reported by
Public
Coordinates
42.830, -71.150

A severe thunderstorm produced .75 inch hail in Atkinson.

Thunderstorm Wind, Rockingham

When
June 2, 5:39 PM EST to 5:42 PM EST
Where
Rockingham County, Seabrook
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.900, -70.850

A severe thunderstorm downed large branches in Seabrook.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2007Every state in 2007This day in weather historyWarnings in New Hampshire, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45298, 45301, 45308, 45309, 45310, 45312, 45326, 45314, 45315, 45317, 45318, 45319, 45328, 45321, 45322, 45323, 45324, 45325, 45332.